Aa
A
A
Close
Avatar universal
Tramadol Addiction
Hi there.  This is my first time posting.  I have been reading for the last day or so.  I have been taking tramadol for about 10 years total.  At one point I was taking 15-17 50 mg pills at one time, 4-5 times a day.  I am now down to 6 pills every 4 hours.  It has been very hard.  My husband and family have been very supportive and want to do anything they can to help.  I have read about the Thomas Detox recipe and thought it sounded like it was worth a try.  Does anyone have any experience with this recipe and tramadol detox?  I have seen plenty from people on vicodin or heroin but not much from people on tramadol.  Just looking for help/support.  I need to get clean, I want to get clean!  It's just sooo hard!!!
Thanks to everyone!
Cancel
12 Answers
Page 1 of 1
Avatar universal
I'm sorry my drug of choice was oxys....but if u do a search on tramadol u will find a lot of info....just until someone sees ur post....great folks on here someone will help u...congrats on decided to live again...lol....good luck....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi there!  There are many members who have been on Tramadol and are now living without it!

Tramadol is a rough detox. Do you have a doctor involved?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You may want to hit the archives and search for EmilyPost and her tramadol blog.....its a lot of information and other peoples personal experiences also....its a great load of information.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes, that blog is full of advice!!

The trick to quitting this drug is to taper slowly over time. With you, it may take a while because it's so much!!  But that's okay...as long as you're on the journey there's no clock to beat!

Get with the doctors to design a taper that will drop you by small amounts over a period of time. You don't need to rush this,okay?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hey, you were on a really high dose, but it can still be done.  You have to really be "into" quitting.  Every thought you have has to be a positive one about getting and staying clean.  There are also some things that are OTC that really do work for the WD symptoms. If you want to continue to taper, definitely talk with a doctor for a proper plan.

You can do this, ok?  Don't give up no matter what!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thats a super high dose.... you gotta stop this like asap. You're gonna need to get a doctor involved and maybe you wanna ask him to test your liver function because over time, that high of a dose will take a toll on you. Maybe think of doing an inpatient detox and rehab.... if not, Thomas recipe helps, hot baths help.... as you lower your dose more and more, it's gonna feel like there is no end in sight..... at some point you will just have to jump and we will be here for you. This forum is full of wonderful people who will talk you down from the ledge. Good luck!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
you are in for a bumpy ride.oh my that is such a high dose, but it must be done. this is not sustainable.  i came of tramadol and ive come off really high doses of oxy and hydrocodone and the tramadol is worse. but you can do this, you got to, think about how much better your going to feel.  you gotta taper on tramadol, not just because CT can make you have a seizure but because its just such a nasty little drug you want to be on the smallest dose possible.  

i found that DRAMAMINE was a blessing for tramadol withdrawal.  you have alot of nausea and dizziness when tapering down and when you stop.  it really is a big help.  and the amino acid protocol "the thomas recipe"  will help you regain neurotransmitors that were destroyed.  im praying for you, dont stop coming here,  the people on this site are also a blessing, they were for me
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I just got a message from m_r. She's doing alright and definitely tapering. She's lucky to have some medical men in the family. I hope she checks in here as well. ..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I'm new at this whole thing. So I'm not quite sure what exactly to do. But today is better than yesterday. I have religiously been takin 6 pills every 4 hours for the past 2 days and keeping track in a notebook(something I have never done before, keeping track, I mean) I know it's pretty close together for the time, but today is the first day I don't really feel like crap. So in the next 2 days I'll taper down some more, I think. This forum kinda helps to keep me accountable and honest, so thank you!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi Im new on here and saw m_r_ 's post.  I have been taking tramadols for 10-12 years.  I first started at 2 a night, then went to 4 a night.  somehow I have reached 7-9 at night, I dont take during the day just at night.  I rationalized with myself "thats not bad, its not like I take them during the day. Thats a big joke! Im addicted and been addicted for 10 years now.  Im a nurse and thought well tramadol is not a scheduled drug so its ok.  But it needs to be a controlled scheduled drug.  You dont even have to give a DEA number when called to the pharmacy.  I quit cold turkey 2 days ago, yesterday my muscles hurt, I had 2 episodes of bowel incontinence, im depressed and crying, shakey.  This morning, I had a seizure scared myself and my husband.  I checked in friday into a detox unit but they have no beds open and said it will be monday morning before they will.  Im going into the hosp for detox and help!  Im not sleeping and I am miserable.  I take hot baths to get the legs to settle down.  I dont really have nausea, maybe that is next? any ideas how I can get some sleep and stop shaking inside for 1 more day til I get into the hospital?   Thank God for this forum I thought I was alone in this tramadol addiction.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
So I got some melatonin the other day.  I took that last night and the night before.  I slept ok til I woke up.  Then I had to rush downstairs and take my pills.  (Only 6 though!)  I have three small children and can't afford to take off for a week to detox, so my only choice is tapering.  So far it's ok, but it is soooo hard to resist taking another handful.  I have been very good so far about keeping track and waiting the full 4 hours before I take more.  But this still really *****!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
you are doing the right thing by gradually going down in dose.  I understand Im a mother of 3 also, if this was to happen when they were young, I wouldnt be able to do the detox thing, Im lucky my work is understanding.  I hope you do well, my prayers go to you and your family.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources